Hail, Lee
- When
- April 13, 8:10 PM CST to 8:15 PM CST
- Where
- Lee County, Dixon
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.250, -88.850
Hail ranging in size from nickels to baseballs was reported in Dixon.
25 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 13, 5:55 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 655 PM CDT THU APR 13 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZFP... 322 PM CDT MAIN FOCUS IS ON SHORT TERM...AND CONVECTIVE/SEVERE POTENTIAL TONIGHT...THEN PRECIP AND TEMP TRENDS THROUGH WEEKEND. SFC WARM FRONT CONTINUES TO SURGE NORTH INTO THE MID MISSISSIPPI VALLEY THIS AFTERNOON...WITH 19 UTC SFC ANALYSIS INDICATING BOUNDARY ROUGHLY ALONG KDSM...KOTM...KIRK TO WEST OF KSTL LINE. SFC DEW POINTS INTO THE LOWER 60S IN WARM SECTOR...WITH TEMPS SOLIDLY IN THE MID 80S. SPC RUC ANALYSIS INDICATES MLCAPE VALUES IN EXCESS OF 2500 J/KG IN WARM SECTOR OVER MO...WITH DEEP LAYER MOIST CONVERGENCE MAX FROM NE MO INTO SE IA. VIS SAT PICS SHOW CU CONGESTUS FINALLY DVLPG OVER EASTERN MO. APPEARS ALSO WEAK PSUEDO WARM FRONT ALONG TRAILING EDGE OF MID LEVEL CLOUD DECK OVER NERN IL...LIKELY ENHANCED BY DIFFERENTIAL HEATING DUE TO CLOUD COVER. ALOFT...VAPOR LOOPS INDICATE MID LEVEL SHORT WAVE/SPEED MAX TRANSLATING EAST NORTHERN PLAINS TO UPPER MIDWEST...EXPECTED TO AID CONVECTIVE INITIALIZATION VERY LATE AFTN/EARLY EVENING ALONG WRM FRONT ACROSS ERN IA/MO. THIS ACTIVITY EXPECTED TO SPREAD SOUTHEAST ALONG FRONTAL ZONE...AS LOW LEVEL MOIST/WARM ADVECTION CONTNUES INTO WFO LOT FCST AREA. SPECIAL 18Z AND 20Z SOUNDINGS FROM DVN AND ILX RESPECTIVELY INDICATE STEEP LAPSE RATES AND DRY LOW LEVELS NORTH OF WARM FRONT...SUGGESTING POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IF/WHEN ORGANIZED CONVECTION GETS GOING. WILL HAVE CHANCE POPS WEST THIS EVENING CLOSER TO VCNTY WRMFRNT...WHILE WILL MAINTAIN LIKELY POPS FOR TRW OVERNIGHT ESPECIALLY 03-08Z TIME FRAME. SHORT WAVE TROUGH AXIS THEN MOVES THROUGH IN PREDAWN HOURS...DIMINISHING THREAT FROM WEST TO EAST. FRONT EXPECTED TO LINGER ACROSS SOUTHERN CWA OR CNTRL IL FRIDAY...AIDED BY OUTFLOW FROM OVRNGT ACTIVITY. ANOTHER WEAKER VORT DEPICTED BY GFS/NAM SAT AFTN...AND WILL CARRY CHC AFTN POPS GENERALLY SOUTH OF INTERSTATE 88. UPPER RIDGE BEGINS TO DVLP ACROSS MS VLY FRIDAY NIGHT AS MORE AMPLIFIED UPPER TROUGH EMERGES ACROSS SOUTHWESTERN US. IN LOW LEVELS...SFC HIGH ACROSS NRN LAKES/ONTARIO TO HELP PUSH BOUNDARY SOUTH OF CWA...WITH COOL/DRIER NORTH/NORTHEAST LOW LEVEL FLOW PUSHING MAIN FOCUS OF PRECIP SOUTH OF FCST AREA. FRONT BEGINS TO COME BACK NORTH LATE SATURDAY AND SUNDAY HOWEVER...AS THIS MORE AMPLIFIED SHORT WAVE MOVES ACROSS THE PLAINS. THIS BRINGS RETURN OF PRECIP THREAT FOR EASTER HOLIDAY. SOME TIMING DIFFERENCES BETWEEN GFS/ECMWF IN MID RANGE OF FCST RUN...WITH ECMWF SUGGESTING SLOWER PROGRESSION. WILL MAINTAIN CHANCE POPS FROM MAINLY SAT NIGHT THROUGH SUNDAY AS SYSTEM PASSES ACROSS REGION. UPPER RIDGE DEVELOPS IN ITS WAKE MONDAY...THOUGH APPEARS NEXT AMPLIFED WAVE APPROACHES TUES NGT/WED. GFS RUNS DVLP PESKY CLOSED UPPER LOW WHICH WOBBLES ACROSS MIDWEST IN LATER PERIODS NEXT WEEK...SUGGESTING COOLER/SHOWERY WX. TEMP WISE...WILL BE TRICKY WITH FRONTAL BOUNDARY STRETCHED ACROSS CWA ESPECIALLY THROUGH EARLY THIS WEEKEND. LARGER TEMP RANGE FROM NORTH TO SOUTH REALLY SHOWS SATURDAY...WITH MORE NE/E FLOW SUPPLYING LAKE COOLING TO NORTHERN PARTS OF FA. WILL SETTLE ON RANGE 60S NORTH TO 70S/AROUND 80 SOUTH...OF COURSE SOMEWHAT COOLER ALONG LAKE SHORE. RATZER && .AVIATION... 655 PM CDT 00Z TAFS...FEATURES OF NOTE ARE LK BRZ WHICH IS BEING OVERWHELMED BY ADVANCING WMFNT...ESPECIALLY WITH DEC IN HEATING AND STRONG SURGE OF LLVL MOISTURE ACROSS MO INTO SRN AND E CNTRL IA. ELEVATED CONVECTION N OF WMNFT MOVG ESE ACROSS SERN WI AND EXPECTED TO CONT ACROSS SRN LK MI INTO LWR MI THIS EVE. SFC BASED TSRA DVLPD IN CNTRL IA 21-22Z AT NOSE OF STG LLVL THETA-E ADVECTION AND WHERE DEEP UVV OCCURING AS SHRTWV TROF MOVS E INTO WRN MN AND IA. SHRTWV FCST TO MOV GENERALLY EWRD AND THRU ERN WI AND IL OVR TOP OF BROAD UPR RDG CNTRD OVR SRN AND CNTRL PLAINS. WHILE MID LVL FLO SUGGESTS EWRD MVMT OF IA TSRA ACROSS NRN IL...EXPECT CONVECTION TO TAKE A TURN TO MORE SERLY THIS EVE STAYING CLOSER TO MOISTURE DISCONTINUITY AS IT GRADUALLY SHIFTS E INTO IL. THUS EXPECT SOME TSRA IN VC OF TERMINALS MID TO LATE EVE...FEEL BEST COVERAGE TO BE A LTL FURTHER TO THE S AND SW. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT THU APR 13 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-140930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT THU APR 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF EASTERN IOWA AND NORTHEAST MISSOURI THIS EVENING...AND SPREAD EAST ALONG A WARM FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS PARTS OF THE OUTLOOK AREA...MAINLY SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE SATURDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...MAINLY ACROSS EASTERN PARTS OF THE OUTLOOK AREA SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-140930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT THU APR 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN FRIDAY AFTERNOON...AND AGAIN LATE SATURDAY INTO SUNDAY. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE LATE TUESDAY INTO WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Milwaukee radar (KMKX), 83 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
25 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail ranging in size from nickels to baseballs was reported in Dixon.
Hail ranging from the size of pennies to golfballs was reported at several locations in the City of Rockford. Golfball size hail was reported at East State Street and Mulford Street. Quarter size hail was reported near Interstate 39 and the US 20 Bypass. Penny size hail was reported at Rockford Airport.
Hail slightly larger than golfballs was reported in downtown Cherry Valley.
Quarter size hail dented siding on a house and a vehicle.
Quarter size hail was reported at Fairfield Street and Bonner Road.
Penny size hail was reported at Midlothian and Cokenberg Roads.
Penny size hail was reported at Route 120 and Hainesville Road.
Golfball size hail was reported near Route 120 and Route 45.
Quarter size hail was reported at 14th and Sheridan Streets.
In the city of Wenona, in LaSalle County, many tree limbs were blown down.
A traffic signal was blown down on 11th street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499351, 5499352, 5499353, 5499354, 5499355, 5501815, 5501816, 5501817, 5501818, 5501819, 5501820, 5501821, 5501822, 5501823, 5501824, 5501825, 5501135, 5501136, 5501137, 5501138, 5501139, 5501140, 5501141, 5501142, 5501143, 5501144, 5501145.